PKU.com Community Discussion Forum Adults and PKU Hayfever affect on Phe Levels

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #8917
    Avatar of Patrick5678
    Patrick5678
    Participant

    I was wondering whether anyone has had a rise in phe levels due to having hayfever. I have been told hayfever can influence your levels. Symptons of Hayfever include itchy nose, headache, sneezing, watery eyes. However if this affects you with PKU this can be much worse. You will then also experience high level phe symptons such as headache, poor thinking, depression etc.. To combat this, one must take some hayfever medication. This will not only prevent hayfever symptons but will keep phe levels more under control and at a lower level. Would be interesting to hear people's views and experiences on this for discussion.

    #8934
    Avatar of Becky
    beckyboo
    Participant

     I can't say I honestly know the answer to the hey fever Q. I have suffered from hey fever for as long as I can remember (along with PKU) and my levels have always been what they are supposed to be!

    But I do know that when you are ill, the illness can sometimes affect your levels. Usually they are nothing to worry too much about.

    Its worth asking a doctor or something though if you're concerned!

    #8948
    Avatar of Patrick5678
    Patrick5678
    Participant

    Can I ask you do you take any medicine for your hayfever? I do and have noticed without it  I feel better in myself not just the fact that it has got rid of my hayfever symptons but because I used to have headaches, find it hard to think clearly and felt depressed. Once my symptons had gone, my high phe level symptons had also gone away. I know that pku can affect your thinking and cause headaches. Theres nothing else would explain having these symptons.

    It will now be interesting to see what my next blood test will be on hayfever medicine in comparison to my last one without the medicine. I think there is definately evidence to suggest that hayfever does cause a rise in phe levels and will decrease only with hayfever medicine. A comparison has to made before you can determine whether hayfever really does affect your phe levels.

    I look forward to hearing more stories on this……..

    #8949
    Avatar of Becky
    beckyboo
    Participant

    Oh course you can ask! lol! I just use Morrisons own brand of Heyfever tablets. I feel that they do the trick for me! I can't say I have ever noticed particualrly feelings low or headaches related to Heyfever though.

    I must say though, I think I suffer with Seasonal Affective Disorder because in the months from September to sort of November I always feel particularly low. I wouldn't know if that could be linked with PKU or if it's just me as a person?!

    I hope I have helped somewhat?!

    Becs

    #8954
    Avatar of Edward
    Soundwave
    Member

    When I was young, I was told my phe levels may have been affected when I had the flu. I can't honestly remember what the effect was, but since I was sick, more than likely I wasn't eating as per usual routine.

Viewing 5 posts - 1 through 5 (of 5 total)
Quick Poll
Which of the following best describes you?
Parent/caregiver of an infant with PKU
Parent/caregiver of a child with PKU
Teenager with PKU
Adult with PKU
Grandparent of a child with PKU
Know someone with PKU
Healthcare professional